Addiction: Substance Abuse Community
Numbness in hands
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Numbness in hands

I am presently seeking help for loritab addiction since 1'06.  I am older & cannot believe I have gotten myself into this mess. I got a list of doctors from your site to make an appt. with tommorrow.  I feel awful most of the time.  My body hurts.  I have numbing sentsations in my fingers of my right hand all the time.  That hand stays cold.  My legs & feet also go to sleep on me.  I feel I have caused some damage to my body, but was afraid to go to the doctor.  My abuse is 12-16 Loritab 10's a day.  I tried to stop the other day & completely fell apart.  I ached all over even worse.  I just felt anxious about nothing. My husband is a very negative person.  It is a hard relationship with him & between him & my chldren.  We have been married 26 years.  I had surgery last Jan. '06, & that is when I was perscribed pain killers.  They perscribed 20, but a "friend" of mine was happy to provide more at an enormous cost to help me through the healing process.  Well, I didn't see through any of that until a month or so later.  I kept ordering them.  I loved the way nothing bothered me.  Now, I am so depressed.  I do a terrible job at work, we have a business I have almost destroyed, & I have no desires for my husband at all other than we have been together so long, I feel a part of me would be missing without him.  I told him this morning about my addiction. He handled it much better than I thought he would.  He anwered my question of why did I start & he said because of me & the kids.  He was right.  I just couln't take anymore. I am giving this to God, Please advise about numbin.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
Whenever someone tries to stop an opiate addiction - they are going to go through hell...it is normal.  It is just what happens. People start their addictions for all different reasons. Some have real pain and some have people that they live with that are real pains and that is the reason.  The reason is important because it is a little more difficult if your addiction really started so that you can avoid your true feelings, etc. etc.  In any event, you are not abnormal to feel the way you are feeling.  You will feel sick but there is alot of help you can get to get you detoxed.  After the awful experience of withdrawal - life feels so much better - in all ways - both physically, emotionally, spiritually, etc.  If you see the right Doctor and tell him/her that you want to get off of the pills, you will be directed as to what the various ways there are to do it.  There are several ways.  I don't want to advise you what I think is the best. I want to see what the Doctor thinks first about it.  Let me know how you make out and what the plan of action recommended for you will be.  Good luck. You will feel badly for a while but it will be worth it in the long run.  I promise you that!  Needing to put a couple of pills into your mouth before you can even move a muscle or get up out of bed doesn't make for a great life...agree?  Good luck tomorrow. Let me know what happens if you'd like. Remember..if you are a stong woman...you can succeed!
Blank
Avatar_n_tn
I wish I could give you a hug.

I am older as well..57.  I'll cut to the chase ... I have a story very much like yours.  I needed the meds at first, had someone very willing to give me what I needed...at first they make you smart, they make you feel like you can accomplish everything that you want in your time...then you need more...and I'm sure you know the digression.

I can't candy coat this ...the Thursday before Xmas was my last pill.   I quit Cold Turkey with 100 pills of a new 'script unopned.  I didn't want to have to stop.  I JUST WANTED TO STOP.

Numbness in my hands, the worst stomach flu I have ever had.  Wrenching chills, non-stop-runs for days...Not that I'm even suggesting to you to trade one pill for another, but get yourself something to help you sleep for the first four days so that you might be able to sleep through the worst of it.  Or get yourself some help.   At the very least, take some time off work.  

It will be two-weeks for me this Thursday.  I am feeling better.  The sleep deprevation at this point is the worst.

It will and does get better.

The only way to the other side is thru it.

Of course, some of the people here on this forum are wonderful.  Everyone has their own idea of what works, some are in the middle of trying to decide what to do.    Someone else may suggest a metadone treatment...I JUST WANTED OUT !  I certainly didn't want to trade one addiction for another .. and I can't put my life on hold forever...so Cold turkey was my decision for MYSELF.  At the end of the day no matter which way you decide to go it all come down to taking that last pill anyway.  

God Bless... if there is anything I can answer for you please ask.

Gip








































th
Blank
Avatar_m_tn
Hey Gip, how are you doing with the sleep by the way...
Blank
Avatar_n_tn
Not too good... but I've been obsessing over it.  Go Figure.  If I toss and turn too much I've been taking LUNESTA and I hate these pills   I did sleep last night!  I know at one point or another I'm going to have to take a few nights of not sleeping on the chin to get back to normal.

I can't handle that "Anxious" feeling like your crawling through your own skin... but I have to say I woke up this morning and it has subsided a little bit.

In my Original Plan I gave myself 'til Thursday of this week to heal and "do nothing"... I'm going to get off my little butt and join the human race today... Amazing how two-weeks can back everything in life up.   I don't want to be overwhelmed.

Thanks for asking
Gip
Blank
Avatar_n_tn
Yes I too am taking Lunesta. What I do is go to bed and fall alseep for about an hour then wake up with minor leg cramps and I swallow 2 Lunesta and return to bed and sleep until about 10 am. I dislike their aftertaste, but like you I am preparing myself for a few sleepless nights Lunesta free.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
12 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
2083449_tn?1381358308
Blank
Sonrissa
NV
6463448_tn?1405130767
Blank
msdelight
Bangor, ME